Pain Concern
22,224 members7,556 posts

Hallucination

Hi, if someone could help me it would be really grateful. I suffer from (complex regional pain syndrome). The doctor has prescribed me amitriptyline, to help me sleep at night. I'm on 70mg and I have been taking it for about there months . It has been helping with my sleep the only problem is I have recently been having nightmares and hallucinating. I know that one of the side effects is nightmares but I'm not sure about hallucinations. I would like to know if anyone else has experienced hallucination? If so how did u handle the situation?. I'm also going to book a appointment with my doctor to talk about the situation and lowering my medication.

7 Replies
oldestnewest

Hi it could be tabs and best to do wot you said.it is a side effect.it is also could be if it has eased of have you had a bad virus lately of cold etc that could cause hallucinations with meds if it a 1 or 2 off .if not I would get reduced

1 like
Reply

Hi AJay575, Thanks for the reply. For the last few nights I have reduced my dosage to 60mg and I haven't had any nightmares or hallucinations. I am still going to book a appointment with my doctor.

1 like
Reply

That's good hope it stays like that .yeh wise still to see doc just in case

Reply

Did you start on a lower dose and work up? Often a dose of just10 or 20 mg is enough to deal with pain, so lowering the dose might well be the answer. But definitely talk to your GP first.

My son was on 10mg for a couple of years, then it went to 20 and it did help him get to sleep at night with minimal side effects.

1 like
Reply

Hi cyberbarn, Thanks for the reply. I'm not on amitriptyline for pain, I'm on it to help me sleep. Unfortunately if I take under 50 mg of Amitriptyline, IT doesn't help with my sleep. I will be book an appointment with my GP

Reply

Hi

I take 75mg at night and I find it does wipe my memory of things such as if I have read or watched something on tv I forget how it ends etc. I used to be on 250mg a night many years ago and it had lots of different effects. There are quite a few side effects and hallucinations can be one among some people my body is now used to this dose so I have fewer side effects. I would love to come off it and have tried lowering the dose but end up with even less sleep and more neck and shoulder pain.

There is another drug which is similar called nortryptiline (may have spelt that wrong) but it does the same thing as amytryptiline but may not have same side effects. I know it’s one my son takes.

Always worth talking to your GP as you have said.

Jackie

1 like
Reply

Hi Jackie4ball, Thanks for the reply. I also found that some of my memories were wiped when on 70mg. I have tried nortriptyline (I have most probably spelt it wrong) and it didn't help me with sleep. I am going to book a appointment with my doctor.

Reply

You may also like...